MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MS1-5590S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for investigation nor were x-rays provided to confirm the alleged event.Root cause cannot be confirmed at this time.
 
Event or Problem Description
Information was received that the rods were removed on (b)(6) 2020 after being implanted.As per the reporter, the rods would not provide additional distraction in-situ.
 
Additional Manufacturer Narrative
The reported failure mode was confirmed as the rods were not distracted, and they did not meet specifications.The cause of the jam may have been the bending force applied on the rods during the distraction sessions.The patient¿s daily activities and unique anatomical structure can influence the amount of force applied to the rod.A review of the device history records revealed no discrepancies related to this complaint.The rods were manufactured in accordance with the specified requirements and met all of the required quality inspections.
 
Event or Problem Description
See updated information in d4, h2, h3, h6 and h10.

Brand Name
MAGEC SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10312034
Report Number3006179046-2020-00350
Device Sequence Number3209432
Product Code PGN
UDI-Device Identifier00812258026318
UDI-Public812258026318
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-5590S
Device Lot NumberA170112-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age10 YR
Patient Weight18